Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Phoenix, AZ

July 13, 2012Imperial County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 13, 2012, 4:09 PM PDT for Imperial County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 4:09 PM PDT (23:09 UTC)
Expired
Jul 13, 2012, 5:00 PM PDT
In force
51 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Imperial County, CA

The radar

The Yuma radar (KYUX), 125 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WUUS55 KPSR 132309
SVRPSR
CAC025-140000-
/O.NEW.KPSR.SV.W.0009.120713T2309Z-120714T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
409 PM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE CITY OF SALTON CITY...

* UNTIL 500 PM PDT

* AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDIN
  FROM 14 MILES NORTH OF   OCOTILLO TO 18 MILES NORTHEAST OF
  BRAWLEY...AND MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CALIPATRIA...WINONA AND NILAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3330 11608 3340 11513 3308 11522 3280 11608
TIME...MOT...LOC 2307Z 200DEG 12KT 3294 11605 3314 11528

$$

WOODALL
3 follow-up statements
704 
WWUS55 KPSR 132334
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
434 PM MST FRI JUL 13 2012

CAC025-140000-
/O.CON.KPSR.SV.W.0009.000000T0000Z-120714T0000Z/
IMPERIAL CA-
434 PM PDT FRI JUL 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR NORTHWESTERN IMPERIAL COUNTY...

AT 431 PM PDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SALTON 
CITY TO 28 MILES NORTHEAST OF BRAWLEY...MOVING NORTH AT 15 MPH.

THE THUNDERSTORMS WILL AFFECT SALTON CITY...AND HIGHWAY 111 NORTH OF 
NILAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. 
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3330 11608 3340 11513 3308 11522 3280 11608
TIME...MOT...LOC 2332Z 200DEG 12KT 3315 11604 3332 11524

$$

WOODALL
829 
WWUS55 KPSR 132354
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
454 PM MST FRI JUL 13 2012

CAC025-140000-
/O.CON.KPSR.SV.W.0009.000000T0000Z-120714T0000Z/
IMPERIAL CA-
454 PM PDT FRI JUL 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR NORTHWESTERN IMPERIAL COUNTY...

AT 447 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WINONA TO 19 MILES NORTHEAST OF NILAND...MOVING NORTH 
AT 15 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3301 11607 3330 11608 3340 11513 3308 11522
TIME...MOT...LOC 2354Z 200DEG 12KT 3322 11601 3339 11521

$$

WOODALL
847 
WWUS55 KPSR 140001
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
501 PM MST FRI JUL 13 2012

CAC025-140011-
/O.EXP.KPSR.SV.W.0009.000000T0000Z-120714T0000Z/
IMPERIAL CA-
501 PM PDT FRI JUL 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IMPERIAL COUNTY
HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER...VERY HEAVY RAIN...LIGHTNING...AND GUSTY WINDS 
REMAIN POSSIBLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3301 11607 3330 11608 3340 11513 3308 11522
TIME...MOT...LOC 2354Z 200DEG 12KT 3322 11601 3339 11521

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM PDT, 39 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM PDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST FRI JUL 13 2012

.SYNOPSIS...
MONSOONAL MOISTURE WILL PERSIST ACROSS THE DESERT
SOUTHWEST...RESULTING IN ABOVE AVERAGE RAIN CHANCES AND BELOW NORMAL
TEMPERATURES THROUGH EARLY NEXT WEEK. A WARMING TREND WITH DRIER
CONDITIONS IS EXPECTED BY THE MIDDLE OF NEXT WEEK AS AN AREA OF HIGH
PRESSURE BUILDS ACROSS THE REGION.

&&

.DISCUSSION...
WELL DEFINED CIRCULATION CENTER OVER INLAND SOUTHERN CALIFORNIA HAD
PULLED SEVERAL SMALL RIPPLES IN THE CYCLONIC ONSHORE FLOW INTO SWRN
ARIZONA THE PAST 12-24 HOURS. A COUNTERPART ANTI-CYCLONE OVER CNTRL
SONORA MEXICO WAS CREATING A VERY FAVORABLE STRONGLY DIFLUENT FLOW
OVER BASICALLY THE ENTIRE STATE OF ARIZONA. VERY HIGH PWATS
(OBJECTIVELY ANALYZED BETWEEN 1.3 AND 2.0 INCHES) ENVELOPED THE
REGION...WITH A PLUME OF IMPRESSIVE LOW/MID LEVEL DEWPOINTS FOCUSED
INTO SOUTHERN ARIZONA (H8 AOA +16C/H7 AOA +9C). ALTHOUGH
MORNING/EARLY AFTERNOON ACCAS SHRA/TSRA HAD CONTAMINATED THE
ATMOSPHERE OVER PARTS OF THE REGION LIMITING OVERALL SFC BASED
INSTABILITY...MLCAPES AOA 1000 J/KG WERE FEEDING NEWLY FORMED
THUNDERSTORMS IN SRN ARIZONA...WITH RAPID CLEARING TO THE NORTH
AIDING IN LATE DAY DESTABILIZATION.

GIVEN THE VERY FAVORABLE DYNAMIC ENVIRONMENT AND DEEP UNIDIRECTIONAL
SOUTHERLY SHEAR COMPONENT...THE POTENTIAL FOR NORTH-SOUTH ALIGNED
TRAINING ECHOES IS A DISTINCT POSSIBILITY. INSTANTANEOUS RAINFALL
RATES AOA 2.0 INCHES/HOUR HAVE AND WILL BE COMMON ACROSS MUCH OF THE
AREA...AND FEEL COVERAGE WARRANTED A FLASH FLOOD WATCH.
CORRESPONDINGLY...HAVE INCREASED POPS AND QPF ACROSS THE
BOARD...WITH MUCH OF THE CWA IN A LIKELY CATEGORY AND BASIN AVERAGE
QPF AOA 0.25 INCHES. SUBSIDENCE AND DRIER AIR ALOFT BEHIND THE WAVE
LIFTING TO THE NORTHEAST INTO SWRN UTAH SHOULD LIFT THE BULK OF
PRECIPITATION NORTH OF THE FORECAST AREA OVERNIGHT (THOUGH A FEW
LINGERING SHOWERS COULD AFFECT CNTRL ARIZONA INTO THE MORNING HOURS).

WHILE THE FIRST VORT MAX LIFTS NORTHEAST TONIGHT...ELONGATED TROUGH
AXIS AND PV ANOMALY STILL REMAINS STRETCHED OUT TO THE WEST. LARGER
UNCERTAINTY EXISTS REGARDING RENEWED CONVECTIVE DEVELOPMENT SATURDAY
AFTERNOON...WITH THE POTENTIAL FOR A WORKED OVER ENVIRONMENT AS WELL
AS SUBSIDENCE AND LIMITED DIFLUENCE ON THE RIGHT FRONT SIDE OF THE
JET STREAK. GLOBAL MODEL QPF RESPONSE IS RATHER ROBUST GIVEN VERY
MOIST AIRMASS...WHILE MORE HIGH RESOLUTION MODELS ARE NOT AS
AGGRESSIVE WITH QPF RESPONSE. KEPT SOME LOWER CHANCE POPS INCLUDED
IN THE FORECAST...THOUGH FEEL MOST ACTIVITY WILL REMAIN OUTSIDE THE
FORECAST AREA.

ON THE OTHER HAND...THE JET STREAK AND MAIN VORT CENTER WILL LIFT
THROUGH THE REGION ON SUNDAY...PLACING MUCH OF THE AREA IN THE
FAVORABLE RIGHT ENTRANCE REGION AND DIFLUENT AREA. FLOW ALOFT WILL
BECOME FAR MORE SOUTHWESTERLY...WHICH SHOULD DRY OUT THE WESTERN
GRIDS...BUT FOCUS ACTIVITY ALONG THE HIGHER TERRAIN NORTH AND EAST
OF PHOENIX. PWATS WILL REMAIN RATHER HIGH (AOA 1.5 INCHES)...WHILE
DEEP LAYER SHEAR AND MIDLEVEL LAPSE RATES INCREASE...OWING TO THE
POSSIBILITY OF MORE ORGANIZED THUNDERSTORM ACTIVITY.

MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH NEXT WEEK...DEPICTING
A GRADUAL DRYING TREND THROUGH TUE AS A BROAD TROUGH PERSISTS ACROSS
THE WESTERN CONUS AND THE MONSOON RIDGE IS EJECTED EASTWARD.
TEMPERATURES WILL ALSO REMAIN BELOW AVERAGE THROUGH AT LEAST WED.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... A VERY MOIST
ATMOSPHERE WILL PERSIST BRINGING PERIODS OF ISOLATED TO SCATTERED
THUNDERSTORMS TO THE AREA INTO TONIGHT. THE BEST TIMEFRAME FOR
STORMS WILL BE DURING THE EVENING HOURS ACROSS SOUTH-CENTRAL
ARIZONA. HOWEVER...ISOLATED SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE REST OF TODAY AND THROUGH TONIGHT. STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...ALONG WITH THE
THREAT OF OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. CLOUD BASES
WILL GENERALLY REMAIN IN THE 6-8K FT RANGE...BUT COULD BRIEFLY DROP
DURING PERIODS OF PROLONGED RAINFALL.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE AFTERNOON INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT
AFFECT AIRFIELDS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 40
MPH...LIGHTNING...AND BRIEF HEAVY RAINFALL. SKIES WILL REMAIN PARTLY
CLOUDY WITH BASES GENERALLY AROUND 6-8K FT. THE SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE BY LATE EVENING AND ESPECIALLY
OVERNIGHT INTO SATURDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL BEGIN TO DRY OUT NEXT WEEK WITH DECREASING CHANCES
OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...ONLY SLIGHT CHANCES
ACROSS THE FAR EASTERN TERRAIN WILL REMAIN...LASTING THROUGH THE END
OF THE WEEK. MINIMUM HUMIDITIES WILL LOWER EACH DAY MONDAY THROUGH
WEDNESDAY FROM WEST TO EAST WITH MOST LOWER DESERT LOCATIONS SEEING
MINIMUM HUMIDITIES IN THE TEENS. OVERALL...OVERNIGHT RECOVERIES WILL
BE FAIR TO GOOD EACH NIGHT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT AZZ020>024-026>028.

CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT CAZ030>032.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/MO
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 13, 4:03 PM PDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
403 PM MST FRI JUL 13 2012

AZZ021>023-026>028-142315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
403 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...WITH A SOMEWHAT
BETTER CHANCE ON SUNDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. A GRADUAL DRYING TREND
IS EXPECTED EARLY NEXT WEEK...THOUGH A FEW AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-142315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
403 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE
FORECAST UNTIL AT LEAST TUESDAY. ANY OF THESE STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. ISOLATED
THUNDERSTORMS MAY BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ025-CAZ033-142315-
YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA AND
EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS
OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GRADUAL DRYING TREND IS EXPECTED THIS WEEKEND...THOUGH ISOLATED
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-CAZ030>032-142315-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN
EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GRADUAL DRYING TREND IS EXPECTED...THOUGH ISOLATED THUNDERSTORMS
WILL REMAIN IN THE FORECAST THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 13, 11:29 AM PDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1129 AM MST FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     FLOOD            GLOBE                   33.40N 110.78W
07/13/2012                   GILA               AZ   TRAINED SPOTTER

            STREET FLOODING REPORTED IN GLOBE.

&&

EVENT NUMBER PSR1200121

WATERS
Special weather statement, Jul 13, 12:20 PM PDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1220 PM MST FRI JUL 13 2012

AZZ024-132000-
GILA AZ-
1220 PM MST FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 100 PM MST

AT 1219 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CUTTER...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN GILA COUNTY...

LAT...LON 3346 11081 3350 11062 3331 11059 3328 11072
TIME...MOT...LOC 1920Z 172DEG 7KT 3336 11068

KUHLMAN
Local storm report, Jul 13, 2:05 PM PDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
205 PM MST FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      3 ESE CUTTER            33.33N 110.60W
07/13/2012                   GILA               AZ   LAW ENFORCEMENT

            FLOODING REPORTED BY GILA SHERIFFS OFFICE. CREEK
            OVERFLOWING.

&&

EVENT NUMBER PSR1200122

WATERS
Special weather statement, Jul 13, 2:57 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
257 PM MST FRI JUL 13 2012

AZZ022-132230-
MARICOPA AZ-
257 PM MST FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 330 PM MST

AT 254 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GLADDEN...MOVING NORTH AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   GLADDEN...
   AGUILA...

LAT...LON 3400 11296 3372 11302 3371 11329 3401 11333
      3401 11297
TIME...MOT...LOC 2157Z 188DEG 18KT 3383 11320

KUHLMAN
Special weather statement, Jul 13, 3:53 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
353 PM MST FRI JUL 13 2012

CAZ032-033-132330-
RIVERSIDE CA-IMPERIAL CA-
353 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 430 PM PDT

AT 351 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF BRAWLEY...MOVING NORTH AT 5
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CHOCOLATE MOUNTAINS...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3356 11557 3358 11510 3299 11522 3300 11544
TIME...MOT...LOC 2252Z 183DEG 6KT 3309 11532

WOODALL
Special weather statement, Jul 13, 3:59 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST FRI JUL 13 2012

AZZ027-132345-
MARICOPA AZ-
359 PM MST FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 350 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTH OF AJO...MOVING NORTH AT 25 MPH.
THE STORM WAS MAINLY OVER OPEN COUNTRY...SOUTH OF GILA BEND AND JUST
TO THE WEST OF HIGHWAY 85.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. MOTORISTS ON HIGHWAY 85 SOUTH OF GILA BEND SHOULD BE
ALERT PATCHY BLOWING DUST AND REDUCED VISIBILITIES ALONG WITH
PONDING OF WATER ACROSS THE HIGHWAY.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3275 11323 3280 11283 3251 11281 3249 11310
      3250 11321
TIME...MOT...LOC 2257Z 175DEG 20KT 3266 11293

CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:18 PM PDTFlash Flood WatchPSR11 hr
Jul 13, 1:32 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino118 min
Jul 13, 2:01 PM PDTAreal Flood AdvisoryPSRImperial119 min
Jul 13, 2:30 PM PDTFlash Flood WarningPSRImperial2 hr
Jul 13, 2:51 PM PDTAreal Flood AdvisoryPSRRiverside114 min
Jul 13, 3:09 PM PDTSevere Thunderstorm WarningPSRImperial66 min
Jul 13, 3:21 PM PDTFlash Flood WarningPSRImperial114 min
Jul 13, 3:53 PM PDTSpecial Weather StatementPSRImperial37 min
Jul 13, 4:27 PM PDTFlash Flood WarningPSRImperial2 hr

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.